Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 564, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 1, 2016, 7:26 PM CDT for Beckham County, Washita County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 1, 2016, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
707
WUUS54 KOUN 020026
SVROUN
OKC009-149-020115-
/O.NEW.KOUN.SV.W.0564.160702T0026Z-160702T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
NORTHEASTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
* UNTIL 815 PM CDT
* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARTER...
MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...CANUTE...CARTER...FOSS AND RETROP.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 24 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3539 9971 3545 9947 3546 9916 3512 9931
3513 9948
TIME...MOT...LOC 0026Z 181DEG 15KT 3520 9944
HAIL...1.00IN
WIND...60MPH
$$
MBS3 follow-up statements
334
WWUS54 KOUN 020046
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT FRI JUL 1 2016
OKC009-149-020115-
/O.CON.KOUN.SV.W.0564.000000T0000Z-160702T0115Z/
WASHITA OK-BECKHAM OK-
746 PM CDT FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN WASHITA AND NORTHEASTERN BECKHAM COUNTIES...
AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF CARTER...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELK CITY...CANUTE AND FOSS.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 26 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3539 9971 3545 9947 3546 9916 3520 9932
3522 9948
TIME...MOT...LOC 0046Z 181DEG 15KT 3528 9944
HAIL...1.00IN
WIND...60MPH
$$
MBS523
WWUS54 KOUN 020055
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT FRI JUL 1 2016
OKC009-149-020115-
/O.CON.KOUN.SV.W.0564.000000T0000Z-160702T0115Z/
WASHITA OK-BECKHAM OK-
755 PM CDT FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN WASHITA AND NORTHEASTERN BECKHAM COUNTIES...
AT 755 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF SAYRE TO 6 MILES NORTH OF
RETROP... MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELK CITY...CANUTE AND FOSS.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 29 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3545 9947 3546 9916 3520 9932 3527 9945
3541 9964
TIME...MOT...LOC 0055Z 173DEG 17KT 3539 9958 3526 9935
HAIL...0.88IN
WIND...60MPH
$$
MBS572
WWUS54 KOUN 020106
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT FRI JUL 1 2016
OKC009-149-020116-
/O.EXP.KOUN.SV.W.0564.000000T0000Z-160702T0115Z/
WASHITA OK-BECKHAM OK-
806 PM CDT FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHITA AND
NORTHEASTERN BECKHAM COUNTIES WILL EXPIRE AT 815 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
UP TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3545 9947 3546 9916 3520 9932 3527 9945
3541 9964
TIME...MOT...LOC 0103Z 181DEG 15KT 3539 9958 3526 9935
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:17 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 1, 6:17 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 617 PM CDT FRI JUL 1 2016 .DISCUSSION... Aviation discussion for the 00 UTC TAFs is below. && .AVIATION... Overall, VFR conditions are expected. MVFR conditions may affect KWWR, KGAG, and KPNC before 15 UTC. Did not mention thinking these conditions will stay just north of these sites. Isolated TSRA will affect parts of the area over the next 24 hours, mainly near KLAW and KHBR before 02 UTC. Did not mention due to low confidence of occurrence. South surface winds will increase and become gusty at most sites after 14 UTC. MBS && .PREV DISCUSSION... /issued 318 PM CDT FRI JUL 1 2016/ DISCUSSION... Convection continues this afternoon with one shortwave moving east through the area. Some additional development has been occurring south with residual weak convective boundaries. The southern convection will likely diminish with loss of diurnal heating while the northern showers/storms will continue to move east. Attention then turns back to the high plains with expected convective development that will likely evolve into a storm cluster or complex. The strongest signal is that most of these storms will remain to the north in Kansas, but it is still worth having at least some low pops in northern Oklahoma. Another wave moves toward the area Saturday night and Sunday with a frontal boundary moving into at least northwestern Oklahoma. This will give us the best chance of storms across the area over the next week, with the highest chances across the north. Upper ridge builds more into the area next week, so it looks like we will be warming up again. Triple digit temperatures will return to the typical climatologically warm areas. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 94 75 92 / 20 10 40 40 Hobart OK 73 97 74 95 / 20 20 40 30 Wichita Falls TX 74 98 78 98 / 10 10 20 30 Gage OK 71 93 68 86 / 30 40 60 30 Ponca City OK 72 94 72 87 / 30 20 60 50 Durant OK 73 95 77 94 / 10 0 10 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/17/17
Hazardous weather outlook, Jul 1, 11:55 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT FRI JUL 1 2016 OKZ004>048-050>052-TXZ083>090-021005- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE NORTHERN HALF OF OKLAHOMA THROUGH EARLY TO MID AFTERNOON. BRIEF HEAVY RAINFALL MAY OCCUR WITH THE THUNDERSTORMS. ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON IN SOUTHERN OKLAHOMA AND PERHAPS FAR NORTHERN TEXAS ALONG AN OUTFLOW BOUNDARY. IF STORMS DEVELOP...HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THE STRONGER STORMS. LATE THIS EVENING AND OVERNIGHT...ADDITIONAL STORMS MAY MOVE ACROSS THE NORTHERN THIRD OF OKLAHOMA. GUSTY WINDS AND HEAVY RAINFALL MAY OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL CONTINUE OVER THE WEEKEND. THERE IS A MARGINAL RISK OF SEVERE STORMS ON SATURDAY FOR A PORTION OF WESTERN AND NORTHERN OKLAHOMA. ONCE AGAIN... FOCUS FOR STORMS WILL BE ALONG A WEAKENED FRONTAL BOUNDARY IN THE LATE AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW SEVERE STORMS MAY BE POSSIBLE AT TIMES WITH A THREAT OF DAMAGING WINDS AND SMALL HAIL. THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY AND CARRY INTO EARLY MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 1, 2:48 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 248 PM CDT FRI JUL 1 2016 TXZ083-012015- HARDEMAN TX- 248 PM CDT FRI JUL 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN COUNTY UNTIL 315 PM CDT... AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF QUANAH...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LAT...LON 3410 9971 3419 9990 3434 9976 3416 9958 TIME...MOT...LOC 1946Z 221DEG 7KT 3417 9975 SIX
Special weather statement, Jul 1, 6:56 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 656 PM CDT FRI JUL 1 2016 OKZ021-022-034-035-020030- GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK- 656 PM CDT FRI JUL 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN BECKHAM...NORTHWESTERN KIOWA AND SOUTHWESTERN WASHITA COUNTIES UNTIL 730 PM CDT... AT 651 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF WILLOW...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... CARTER...WILLOW...RETROP AND BRINKMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3499 9932 3498 9954 3524 9961 3522 9928 TIME...MOT...LOC 2351Z 178DEG 8KT 3506 9944 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 40 min |
| Jul 1, 8:17 PM CDT | Special Weather Statement | OUN | Custer | 43 min |
| Jul 1, 8:51 PM CDT | Special Weather Statement | OUN | Custer | 24 min |
| Jul 2, 5:32 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Jul 2, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 32 min |
| Jul 2, 6:15 PM CDT | Special Weather Statement | OUN | Greer, Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.